MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG80124
Medical Device Problem Codes Crack (1135); Material Puncture/Hole (1504); Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4: (expiration date: 07/2026).H11: section a: through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the subclavian vein via the right arm fistula, the pta balloon allegedly had a hole in the guidewire lumen through which the guidewire kept going through.The procedure was completed using another balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one atlas gold pta dilatation catheter received for evaluation.During visual analysis, balloon kink, bunching in proximal side, and crack in the inflation luer could be observed.No other anomalies were noted.On functional testing, the balloon was inflated by the in-house presto inflation device and could be noted with leak from the balloon.Further an in-house guidewire inserted through the distal tip guidewire luer but the inhouse guidewire could not be exited from the balloon either it went inside of balloon without exiting.Another attempt of inhouse guidewire insertion could be observed with strong resistance and deformation of the inner guidewire lumen inside the balloon.Further the balloon was cut and open, and could be identified with a hole, a partial circumferential break, and kink in the inner guidewire lumen.No other testing was performed.The visual analysis of return sample could be noted with an inflation luer crack, balloon bunch, and kink.Further, the functional testing could be observed with the deformation, hole in the inner guidewire lumen, and leak from the balloon.Therefore, the investigation was confirmed for the identified inflation luer crack, balloon material deformation, balloon rupture and reported inner guidewire lumen hole.A definitive root cause for the reported inner guidewire lumen hole and identified inflation luer crack, balloon and inner guidewire lumen deformation, balloon rupture issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 07/2026), g3, h6 (device).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19077518
Report Number2020394-2024-00477
Device Sequence Number14926917
Product Code DQY
UDI-Device Identifier00801741060694
UDI-Public(01)00801741060694
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG80124
Device Lot Number93UH0122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date06/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale